Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Feb 26, 2008, 10:04 PM EST for Pasco County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2008, 10:04 PM EST (03:04 UTC)
- Expired
- Feb 26, 2008, 10:30 PM EST
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pasco County, FL
The radar
The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 270304
TORTBW
FLC101-270330-
/O.NEW.KTBW.TO.W.0008.080227T0304Z-080227T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1004 PM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN PASCO COUNTY IN FLORIDA.
* UNTIL 1030 PM EST
* AT 1004 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER NEW PORT RICHEY...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
NEW PORT RICHEY BY 1005 PM EST.
JASMINE ESTATES BY 1010 PM EST.
ODESSA BY 1020 PM EST.
MOON LAKE ESTATES BY 1025 PM EST.
LAND O LAKES BY 1030 PM EST.
THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2827 8275 2838 8244 2820 8238 2817 8251
2817 8252 2817 8272 2825 8277 2827 8276
TIME...MOT...LOC 0304Z 250DEG 19KT 2819 8268
$$
CANTIN2 follow-up statements
000
WWUS52 KTBW 270314
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1014 PM EST TUE FEB 26 2008
FLC101-270330-
/O.CON.KTBW.TO.W.0008.000000T0000Z-080227T0330Z/
PASCO-
1014 PM EST TUE FEB 26 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EST FOR WESTERN
PASCO COUNTY...
AT 1014 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES SOUTHEAST OF NEW PORT RICHEY...MOVING EAST AT 20
MPH. A SECOND STORM WITH A POSSIBLE TORNADO WILL COME ASHORE BY 1020
PM NEAR NEW PORT RICHEY.
THE TORNADO WILL BE NEAR...
NEW PORT RICHEY BY 1015 PM EST.
ODESSA BY 1020 PM EST.
MOON LAKE ESTATES BY 1025 PM EST.
LAND O LAKES BY 1030 PM EST.
THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2827 8275 2838 8244 2820 8238 2817 8251
2817 8252 2817 8272 2825 8277 2827 8276
TIME...MOT...LOC 0314Z 250DEG 19KT 2821 8262
$$
CANTIN000
WWUS52 KTBW 270329
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1029 PM EST TUE FEB 26 2008
FLC101-270339-
/O.EXP.KTBW.TO.W.0008.000000T0000Z-080227T0330Z/
PASCO-
1029 PM EST TUE FEB 26 2008
...THE TORNADO WARNING FOR WESTERN PASCO COUNTY WILL EXPIRE AT 1030
PM EST...
THE LOW LEVEL ROTATION THAT PROMPTED THE TORNADO WARNING HAS
WEAKENED...AND A TORNADO IS NO LONGER ANTICIPATED WITH THE STORMS IN
PASCO COUNTY. THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
&&
LAT...LON 2827 8275 2838 8244 2820 8238 2817 8251
2817 8252 2817 8272 2825 8277 2827 8276
TIME...MOT...LOC 0329Z 250DEG 19KT 2824 8254
$$
CANTINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Feb 26, 8:51 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 26, 8:51 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
851 PM EST TUE FEB 26 2008
.UPDATE...PRE-FRONTAL CONVECTION CONTINUES TO AFFECT PORTIONS OF
THE AREA AHEAD OF AN APPROACHING COLD FRONT. STORMS HAVE WEAKENED
OVER THE PAST SEVERAL HOURS...HOWEVER...ENOUGH INSTABILITY WILL
LINGER THROUGH THE EVENING INTO THE EARLY OVERNIGHT PERIOD TO KEEP
CONVECTION GOING WITH A SLIGHT CHANCE OF STRONG TO SEVERE
THUNDERSTORMS. HAVE DROPPED THE TORNADO WATCH BECAUSE TORNADO
THREAT HAS BECOME VERY MARGINAL. IF STRONG TO SEVERE STORMS
DEVELOP AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WIDESPREAD
ACTIVITY IS UNLIKELY. THE COLD FRONT WILL SWING THROUGH OVERNIGHT
WITH BREEZY...COOLER...AND MUCH DRIER CONDITIONS EXPECTED.
&&
.AVIATION...LINE OF SHRA WITH ISOLD TSRA HAS MOVED THROUGH KPIE/KTPA
AND FALLEN APART SOME ALTHOUGH SCATTERED ACTIVITY OVER THE GULF IS
TRACKING NNE SO THOSE 2 AIRPORTS COULD SEE STILL SEE MVFR CONDITIONS
BEFORE MIDNIGHT. TO THE SOUTH FLOW IS SW WITH SOME BKN STRATUS
PUSHING ON SHORE FORM THE GULF UNTIL WHAT EVER IS LEFT OF THE LINE
REACHES KSRQ BEFORE MIDNIGHT AND KFMY/KRSW AFT MIDNIGHT. HAVE TIMED
TEMPO MVFR VSBYS/CIGS IN THE TAFS ACCORDINGLY. WINDS TO SHIFT TO NW
AND GUSTY WITH CIGS LIFTING TO VFR AS THE FRONT MOVES THROUGH...
AROUND 05Z IN THE NORTH AND BY 15Z IN THE SOUTH. WINDS TO DIMINISH
SOME IN THE AFTERNOON WITH SCT MID AND BKN HIGH CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 53 63 37 60 / 80 10 0 0
FMY 58 69 40 65 / 70 20 0 0
GIF 52 62 36 61 / 80 10 0 0
SRQ 54 63 39 60 / 80 10 0 0
BKV 51 62 27 59 / 80 5 0 0
SPG 54 64 43 59 / 80 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CITRUS-HERNANDO-LEVY-SUMTER.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
SMALL CRAFT ADVISORY UNTIL 10 PM EST WEDNESDAY FOR CHARLOTTE-
CITRUS-HILLSBOROUGH-PASCO-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EST WEDNESDAY FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD
OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
&&
UPDATE...CANTIN
AVIATION...RKRHazardous weather outlook, Feb 26, 11:30 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1130 AM EST TUE FEB 26 2008 FLZ039-042-043-048>052-055>057-060>062-065-262230- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1130 AM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED ALONG AND AHEAD OF THIS FRONT...ENTERING THE NATURE COAST BY MID AFTERNOON...THE TAMPA BAY AREA BEGINNING AROUND 6 THIS EVENING...AND THEN INTO SOUTHWEST FLORIDA BY LATE EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...SMALL HAIL...EXCESSIVE DEADLY LIGHTNING...AND HEAVY DOWNPOURS. ISOLATED TORNADOES ARE POSSIBLE IN ANY STORMS THAT DEVELOP OUT AHEAD OF THE MAIN LINE. EVERYONE SHOULD PAY CLOSE ATTENTION TO THE WEATHER THROUGHOUT THE DAY AND MONITOR FOR UPDATES TO THIS SITUATION. BECAUSE THIS LINE WILL BE A NIGHT TIME EVENT...MAKE SURE YOUR NOAA WEATHER RADIO ALERT FEATURE IS TURNED ON THIS EVENING. ...WIND AND SEA IMPACT... SMALL CRAFT ADVISORIES ARE IN EFFECT AS MARINE CONDITIONS WILL DETERIORATE TODAY AND TONIGHT WITH STRONG WINDS AND ROUGH SEAS DEVELOPING AHEAD OF THE COLD FRONT AND PERSISTING BEHIND THE FRONT THROUGH WEDNESDAY. MARINE CONDITIONS WILL BECOME HAZARDOUS WITH WINDS INCREASING TO AROUND 20 KNOTS FROM THE SOUTHWEST DURING THE DAY AND EVENING. WINDS WILL SHIFT TO NORTHWEST AT 20 TO 25 KNOTS WITH HIGHER GUSTS BEHIND THE FRONT LATER TONIGHT AND WEDNESDAY. SEAS WILL BUILD TO 5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE TONIGHT AND WEDNESDAY. MARINERS SHOULD CONSIDER REMAINING IN PORT UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... ROUGH MARINE CONDITIONS WILL CONTINUE DURING THE DAY WEDNESDAY...WITH NORTH WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 8 FEET. MARINERS SHOULD CONSIDER REMAINING IN PORT UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACTS... DRY AIR WILL MOVE INTO THE AREA BEHIND THE FRONT ON WEDNESDAY. THIS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS FOR THE AFTERNOONS OF WEDNESDAY AND THURSDAY. RED FLAG WARNINGS WILL LIKELY BE POSTED FOR BOTH DAYS. ...FREEZING TEMPERATURE IMPACTS... MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT DURING THE DAY WEDNESDAY. LOW TEMPERATURES THURSDAY MORNING ARE EXPECTED TO FALL TO THE LOW 30S ACROSS AREAS NORTH OF TAMPA BAY...WITH MID 30S EXPECTED ACROSS INLAND LOCATIONS FROM TAMPA BAY SOUTH TO FORT MYERS. RESIDENTS AND GROWERS FROM HERNANDO COUNTY NORTH TO LEVY COUNTY SHOULD PREPARE FOR SEVERAL HOURS OF FREEZING TEMPERATURES THURSDAY MORNING. IN ADDITION TO FREEZING TEMPERATURES...WIND CHILL VALUES THURSDAY MORNING WILL FALL TO THE MID 20S NORTH OF TAMPA BAY AND UPPER 20S TO AROUND 30 FROM TAMPA BAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. 17/55
In the hours before
Local storm report, Feb 26, 5:27 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
527 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST WEBSTER 28.61N 82.05W
02/26/2008 E60 MPH SUMTER FL TRAINED SPOTTER
SPOTTER ESTIMATED GUSTS NEAR SW 1ST ST.
&&
RJSSpecial weather statement, Feb 26, 5:49 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 549 PM EST TUE FEB 26 2008 FLZ049-262330- PASCO- 549 PM EST TUE FEB 26 2008 AN AREA OF STRONG THUNDERSTORMS PRODUCING WIND GUSTS UP TO 40 MPH...VERY HEAVY RAINFALL...AND HAIL TO 1/2 INCH WILL AFFECT CENTRAL AND EASTERN PASCO COUNTY THROUGH 6:30 PM. VERY FREQUENT LIGHTNING WILL AFFECT THE AREA AS WELL. THE STRONGEST STORMS WILL AFFECT LOCATIONS BETWEEN LAND O LAKES AND DADE CITY. RESIDENTS IN THE AREA SHOULD STAY INDOORS...AND SEEK SHELTER.
Local storm report, Feb 26, 8:12 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
812 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM LIGHTNING NOBLETON 28.65N 82.26W
02/26/2008 SUMTER FL AMATEUR RADIO
LIGHTNING STRUCK AND DESTROYED TWO TREES...SENDING ONE
FALLING ON A NEARBY FENCE.
&&
CANTINLocal storm report, Feb 26, 8:15 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
815 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM LIGHTNING 4 W NOBLETON 28.65N 82.33W
02/26/2008 HERNANDO FL AMATEUR RADIO
LIGHTNING STRUCK AND DESTROYED TWO TREES...SENDING ONE
FALLING ON A NEARBY FENCE.
&&
CANTINLocal storm report, Feb 26, 9:32 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
932 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 2 WNW TARPON SPRINGS 28.16N 82.79W
02/26/2008 M54 MPH PINELLAS FL MESONET
FRED HOWARD PARK COMPS STATION
0436 PM MARINE TSTM WIND 1 WSW HOMOSASSA 28.78N 82.63W
02/26/2008 M41 MPH CITRUS FL MESONET
HOMOSASSA COMPS STATION
0436 PM MARINE TSTM WIND 1 W ARIPEKA 28.43N 82.68W
02/26/2008 M40 MPH GMZ850 FL MESONET
ARIPEKA COMPS STATION
0318 PM MARINE TSTM WIND 3 WNW CLEARWATER 27.98N 82.81W
02/26/2008 M46 MPH PINELLAS FL MESONET
CLEARWATER BEACH
0324 PM MARINE TSTM WIND 3 WNW CLEARWATER 27.98N 82.81W
02/26/2008 M43 MPH PINELLAS FL MESONET
CLEARWATER BEACH
&&
RKRSpecial weather statement, Feb 26, 9:41 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 941 PM EST TUE FEB 26 2008 FLZ049>051-270330- PINELLAS-HILLSBOROUGH-PASCO- 941 PM EST TUE FEB 26 2008 ...LINE OF STORMS MOVING OFF THE GULF... A LINE OF THUNDERSTORMS WILL IMPACT PINELLAS COUNTY...WESTERN AND NORTHERN PORTIONS OF HILLSBOROUGH COUNTY...AND MUCH OF PASCO COUNTY. WIND GUSTS TO 40 MPH ALONG WITH VERY HEAVY RAINFALL...AND SMALL HAIL WILL BE LIKELY WITH THIS LINE OF STORMS. THE COMBINATION OF GUSTY WINDS AND VERY HEAVY RAIN WILL MAKE FOR DIFFICULT FOR TRAVELERS. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. ANYONE OUTSIDE SHOULD SEEK SHELTER UNTIL THE STORMS HAVE LONG SINCE PASSED.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:53 PM EST | Special Marine Warning | TBW | 52 min | |
| Feb 26, 10:02 PM EST | Special Marine Warning | TBW | 28 min | |
| Feb 26, 10:44 PM EST | Special Marine Warning | TBW | 46 min | |
| Feb 27, 4:01 AM EST | Freeze Watch | TBW | Sumter | 25 hr |
| Feb 27, 4:01 AM EST | Freeze Warning | TBW | Sumter | 28 hr |
| Feb 27, 4:36 AM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 13 hr |
| Feb 27, 8:48 AM EST | High Surf Advisory | TBW | Pinellas | 19 hr |
| Feb 27, 9:31 AM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 23 hr |
| Feb 27, 1:57 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 28 hr |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.